MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 15" (38 CM) APPX 5.2 ML, BIFUSE ADD-ON SET W/BAG SPIKE, SPIROS¿, 3 CLAMPS (BLUE,; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 15" (38 CM) APPX 5.2 ML, BIFUSE ADD-ON SET W/BAG SPIKE, SPIROS¿, 3 CLAMPS (BLUE,; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number CH3187
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for evaluation; however, testing has not yet been completed.Additional reporter contact: (b)(6).
 
Event or Problem Description
The complaint/event involved a 15" (38 cm) appx 5.2 ml, bifuse add-on set w/bag spike, spiros¿, 3 clamps (blue, red, white), dry spike adapter that reportedly leaked an unspecified chemotherapy drug during an infusion.No concomitant device, no bleed back, no delay in critical therapy and no patient harm was associated with the complaint/event.
 
Event or Problem Description
The customer provided additional information on 29-apr-2024 as follows: there was no physical damage noted on the device and the location of the leakage was unknown.There was no unprotected chemotherapy exposure in this event.There was no patient or healthcare provider harm.The chemo spill was cleaned up using a spill kit per the facility's protocol.The mating device was an unspecified icu medical plum set.The set was replaced and therapy resumed.
 
Additional Manufacturer Narrative
The following items were provided by the customer for complaint investigation: one used list #unknown, infusion set; lot #unknown.One used list #ch3187, 15" (38 cm) appx 5.2 ml, bifuse add-on set w/bag spike, spiros¿, 3 clamps (blue, red, white), plug adapter; lot #13507206.-one used.List #unknown, norm-saline injection "otsuka" 0.9% 100 ml intravenous bag; lot #b4c75.Saline and chemotherapy residuals were noted in the used with list #ch3187 and mating devices.Leaking was observed where tubing and piercing pin connect.The returned set was leak tested per product specifications.The tubing did not appear to be concentrically sealed to the bond pocket.The bond integrity was tested and met functional specifications.Evaluation of the bond area revealed gaps in solvent coverage.The reported complaint of leakage can be confirmed due to the channel leak.The probable cause of the channel leak is due to a manual bonding error during the assembly process of manufacturing.The lot history was reviewed, no nonconformities were identified that may have contributed to the reported complaint.Additional/updated information can be found in b5 and d10.Corrected information can be found in d7a - single use device.

Brand Name
15" (38 CM) APPX 5.2 ML, BIFUSE ADD-ON SET W/BAG SPIKE, SPIROS¿, 3 CLAMPS (BLUE,
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key19348458
Report Number9617594-2024-00628
Device Sequence Number7298936
Product Code ONB
UDI-Device Identifier00840619025335
UDI-Public(01)00840619025335(17)280101(10)13507206
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K173477
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCH3187
Device Lot Number13507206
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2024
Supplement Date Received by Manufacturer05/22/2024
Initial Report FDA Received Date05/19/2024
Supplement Report FDA Received Date05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED CHEMOTHERAPY, MFR UNK; UNSPECIFIED PLUM SET, MFR ICU MEDICAL
Patient SexUnknown